What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 1, 7:47 PM EST, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 1, 7:47 PM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
847 PM EDT Sat Jul 1 2023
.SYNOPSIS...
Rounds of showers and thunderstorms will continue into Monday in
a warm and humid weather pattern. Dry weather will be possible
Tuesday and Wednesday before the threat for showers and
thunderstorms returns Thursday with the next front.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
While the large MCS upstream of the immediate ILN FA continues
to track directly toward the local area, its organization and
structure have shown a few signs of weakening/degrading over the
past hour plus. While the cold-pool propagation will certainly
drive the TSRA activity well into, and potentially through, the
local area beginning around 02z (EC/SE IN) to 06z
(central/south-central OH/SE IN), there are still quite a few
uncertainties regarding the degree of severity with eastward
extent.
From an environmental perspective, there are several items to
consider as this activity evolves through the next 4-6 hours.
The 02.00 KILN RAOB showed quite a stout/deep elevated warm
layer/cap in place, and that was well-represented by the stable
stratus development across SW parts of the ILN FA beginning
around 23z. Although the launch site was fairly far to the E,
away from the better pooling of LL instby situated closer to the
Tri- State (latest mesoanalysis shows 2500+ J/kg SB/MLCAPE in
south-central/SE IN moving to the ENE), the observed sounding
data does suggest that any notable severe threat would not
extend as far E as Wilmington. Moreover, a stable layer/outflow
moving N through central KY, owing to earlier convection in
central TN, is going to soon interact with the southern flank of
the increasingly-disorganized MCS across far nrn
Kentucky/south-central IN, suggesting even further weakening is
likely with the complex as it nears the ILN FA through 02z. And
purely from a radar/satellite presentation perspective, cloud
tops have begun to warm, the overall lightning count continues
to fall, and the UDCZ along the leading edge of convection is
discontinuous and increasingly ragged.
With all of this being said, there have been some signals for
some convective development pretty much right over the Tri-State
just /ahead of/ the main TSRA cluster around 02z, which may
bring lightning/storm activity into the Greater Cincy metro area
as early as 02z. This would be owing to some better pooling of
instby within this general area as LL mass convergence
increases immediately ahead of the main complex. Initially, this
activity should be focused just ahead of the advancing complex
coming in from the W, but eventually a convective merger would
occur a bit further to the NE with time. So while the overall
/severe/ threat late this evening and overnight appears to be
slightly lower, the potential for widespread storms still exists
just about everywhere. And... even given the aforementioned
variables, we are still expecting to see some gusty winds (on
the order of 35+kts), torrential rainfall rates, and even some
small hail potential with the activity, especially near/W of the
I-75 corridor. Although the heaviest rain rates are expected to
be relatively short-lived, any development out ahead of the main
MCS would need to be watched for cell mergers/extended extreme
rain rates and localized flooding potential. This would be most
favorable in the Tri-State and between the Cincy and Dayton
metro areas.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
A relative lull in convection is forecast early Sunday as
subsidence occurs behind the previous round of showers and
thunderstorms. When the next ripple of short wave energy
arrives Sunday afternoon and evening, ample instability and
winds aloft will combine to produce widespread showers and
storms, some containing strong gusts and heavy downpours.
Showers diminish from southwest to northeast Sunday night
behind the short wave.
High temperatures are forecast to range from the low 80s north
to the mid 80s south, a few degrees below NBM due to expected
clouds and precip. Lows will be in the mid and upper 60s Sunday
night.
&&
.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
With the beginning of the extended period still under the effect of
the lingering mid level trough and a transition to mid level
cooling, showers are still possible through the region, with some
potential for some embedded thunderstorms closer to the departing
trough in central Ohio/NE Kentucky. A quieting Monday night with
partial clearing.
While the more developed trough pulls east of the area on Tuesday,
cold air aloft could yield widely scattered showers, to kept some
precipitation potential in for Tuesday.
For midweek, expecting mainly diurnal shower and possible
thunderstorm activity, with several weak disturbances to move
through the area. For late Wednesday through Friday, an amplified
pattern develops, yielding a better chance for showers and
thunderstorms ahead of a stronger cold front, which appears to slow
a bit as it pushes through the mid Ohio Valley, which could linger
at least scattered precipitation into Saturday.
Highs generally in the mid to upper 80s, but cooler behind the
departing frontal boundary on Friday. Lows in the 60s.
&&
.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
VFR conditions will prevail through the first few hours of the
TAF period before a somewhat organized complex of TSRA moves in
quickly from the W by/past 03z. Have included TEMPO TSRA for a
several hour period for all local sites, beginning around 03z
for KCVG/KLUK and around 05z for KCMH/KLCK. Expect there will be
gusty winds and brief rapid decreases in VSBYs with the activity
as it moves in, but have held off on inclusion of TEMPO wind
gusts/direction yet until radar trends can be observed closer to
the local sites.
The TSRA activity will decrease from W to E between 06z-09z,
with CIGs trending MVFR (and potentially even briefly IFR for
nrn sites) around daybreak before diurnal mixing allows for
slow lifting/scattering once again by/past 15z. Could also see
some MVFR VSBYs linger a bit behind the main TSRA activity
through 12z as the LL flow will be relatively weak and will
feature an abundance of new near-ground moisture.
Additional SCT less-organized TSRA activity is expected once
again by late afternoon through the evening, especially for the
I-71 terminals. Have just handled this potential/part of the
fcst with VCSH for now.
Light southerly winds will go more out of the SSW after the
TSRA activity (with brief storm-scale changes in wind
speed/direction to be handled with amendments as needed).
Prevailing wind direction will go more out of the SW during the
daytime at about 10-15kts, with gusts to around 20kts.
OUTLOOK...Thunderstorms with MVFR possible tonight through
Monday evening.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Coniglio
NEAR TERM...KC
SHORT TERM...Coniglio
LONG TERM...JDR
AVIATION...KC
Hazardous weather outlook, Jul 1, 8:11 PM EST, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
911 PM EDT Sat Jul 1 2023
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030115-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
911 PM EDT Sat Jul 1 2023
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Tonight.
Thunderstorms are likely tonight, with isolated strong to severe
storms possible. Gusty winds and locally heavy rainfall will be the
primary threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Showers and thunderstorms are expected again Sunday, especially in
the afternoon and evening, with a few strong to severe storms
possible. Damaging winds and large hail are the primary threats.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed Sunday afternoon and evening.
In the hours before
Special weather statement, Jul 1, 9:00 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1000 PM EDT Sat Jul 1 2023
INZ066-073>075-020300-
Franklin IN-Ripley IN-Ohio IN-Dearborn IN-
1000 PM EDT Sat Jul 1 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, FRANKLIN,
RIPLEY AND DEARBORN COUNTIES THROUGH 1100 PM EDT...
At 1000 PM EDT, a strong thunderstorm was located near North Vernon,
moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph, frequent cloud-to-ground
lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Lightning can cause serious injury or
death. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Batesville, Lawrenceburg, Greendale, Aurora, Brookville, Rising Sun,
Bright, Hidden Valley, Versailles, Milan, Osgood, Dillsboro,
Oldenburg, Moores Hill, Lake Santee, Guilford, Wilmington, Logan,
Manchester and Blooming Grove.
This includes the following Interstates...
I-74 in Indiana between mile markers 145 and 171.
I-74 in Ohio near mile marker 0.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3916 8544 3922 8540 3927 8530 3953 8530
3952 8482 3911 8482 3906 8490 3897 8483
3892 8488 3890 8487 3890 8514 3893 8514
3891 8544
TIME...MOT...LOC 0200Z 239DEG 44KT 3903 8558
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KCSpecial weather statement, Jul 1, 9:52 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1052 PM EDT Sat Jul 1 2023
INZ050-058-059-066-074-KYZ091-OHZ060-070-077-020345-
Fayette IN-Union IN-Wayne IN-Franklin IN-Dearborn IN-Boone KY-
Hamilton OH-Butler OH-Preble OH-
1052 PM EDT Sat Jul 1 2023
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF FRANKLIN COUNTY IN
SOUTHEASTERN INDIANA, WAYNE AND UNION COUNTIES IN EAST CENTRAL
INDIANA, NORTHEASTERN DEARBORN COUNTY IN SOUTHEASTERN INDIANA,
FAYETTE COUNTY IN EAST CENTRAL INDIANA, NORTHERN BOONE COUNTY IN
NORTHERN KENTUCKY, NORTHWESTERN HAMILTON COUNTY IN SOUTHWESTERN OHIO,
PREBLE COUNTY IN WEST CENTRAL OHIO AND BUTLER COUNTIES IN
SOUTHWESTERN OHIO THROUGH 1145 PM EDT...
At 1052 PM EDT, a strong thunderstorm was located over Brookville,
moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph, frequent cloud-to-ground
lightning, and very heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Lightning can cause serious injury or
death. Visibility will be poor and hydroplaning is
possible.
Locations impacted include...
Cincinnati, Hamilton, Fairfield, Richmond, Oxford, Forest Park,
Connersville, Harrison, North College Hill, Eaton, Cheviot, Mount
Healthy, Lawrenceburg, Greendale, Aurora, Brookville, Centerville,
Cambridge City, Bright and Hidden Valley.
This includes the following Interstates...
I-70 in Indiana between mile markers 134 and 156.
I-70 in Ohio between mile markers 0 and 13.
I-74 in Indiana between mile markers 160 and 171.
I-74 in Ohio between mile markers 0 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
Motorists should slow down and use extra caution.
When thunder roars, go indoors! Do not stay in the open or seek
shelter under trees when lightning threatens.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3976 8530 3979 8529 3979 8522 3987 8522
3987 8520 3989 8520 3991 8481 3981 8448
3956 8448 3915 8456 3900 8485 3926 8500
3953 8530
TIME...MOT...LOC 0252Z 230DEG 39KT 3940 8497
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KC